MAUDE Adverse Event Report: ARTHREX, INC. MENISCL VIPER REPR KIT,DISP,MED; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. MENISCL VIPER REPR KIT,DISP,MED; POLYETHYLENE SYNTHETIC SUTURE
Model Number MENISCL VIPER REPR KIT,DISP,MED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by an arthrex employee via email that an ar-13930ds meniscal viper tip broke off during insertion.The broken fragments were retrieved, and the case was completed using a new ar-13930ds meniscal viper.This was discovered during a procedure on (b)(6) 2023.Additional information received (b)(6) 2023: this was discovered during a meniscus repair procedure.
 
Additional Manufacturer Narrative
Complaint is confirmed.One unpackaged ar-13930ds was received for investigation.Visual evaluation noted that the tip of the meniscal cinch was broken off.The tip was not returned for evaluation.Functional testing was not performed due to the damage to the tip of the meniscal cinch.The most likely reason for the reported failure is the excessive force used to pry and/or leverage the device.

Brand Name
MENISCL VIPER REPR KIT,DISP,MED
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16869421
Report Number1220246-2023-06668
Device Sequence Number5478152
Product Code GAT
UDI-Device Identifier00888867015715
UDI-Public00888867015715
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021434
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMENISCL VIPER REPR KIT,DISP,MED
Device Catalogue NumberAR-13930DS
Device Lot Number2292126230
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer04/10/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown